Zirtec tablets

Zirtec

  • Active Ingredient: Cetirizine
  • 10 mg, 5 mg
Buy Now

What is Zirtec?

The active ingredient of Zirtec brand is cetirizine. Cetirizine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose. Cetirizine hydrochloride is a white, crystalline powder and is water soluble. Cetirizine hydrochloride syrup is a colorless to slightly yellow syrup containing Cetirizine hydrochloride at a concentration of 1 mg/mL (5 mg/5 mL) for oral administration. The pH is between 4 and 5. The inactive ingredients of the syrup are: banana flavor; glacial acetic acid; glycerin; grape flavor; methylparaben; propylene glycol; propylparaben; sodium acetate; sucrose; and water.

Used for

Zirtec is used to treat diseases such as: Allergic Rhinitis, Urticaria.

Side Effect

Possible side effects of Zirtec include: ; ; ; ; ; ; ; .

How to Buy Zirtec tablets online?

To buy Zirtec online - just click on the "Buy Now" button from the top and follow on to our shop. Order and payment takes a few minutes, and all steps are obvious. We do not require a medical prescription plus we have many methods of payment. With each detail of rapid shipping and confidentiality, you can read on the applicable pages on the links in the navigation menu.

Related Medications

Zyrtecset

Zyrtecset 10mg, 5mg

cetirizine

More info

Zirtraler

Zirtraler 10mg, 5mg

cetirizine

More info

Zirtek

Zirtek 10mg, 5mg

cetirizine

More info

Gardex

Gardex 10mg, 5mg

cetirizine

More info

Many people use antihistamines to treat allergy symptoms. Zyrtec and Claritin are two of the most popular brands, but which is best?

Antihistamines can reduce allergy symptoms, such as watering eyes, itchy skin, hives, and swelling. They may also help with dermatitis or even mosquito bites, but manufacturers usually market them for specific allergies.

Zyrtec is a brand name for the drug Zirtec. Claritin is the brand name for loratidine. Zyretc and Claritin are in the same class of medications. Both are second-generation antihistamines, and they generally work the same way in the body. Neither is clearly better than the other.

In this article, we provide detail about the differences between Zyrtec and Claritin. We also compare them to two other popular brands of antihistamines: Benadryl and Allegra.

What Is Zirtec and How Does It Work?

Zirtec is a prescription approved by the U.S. Food and Drug Administration (FDA), and over-the-counter antihistamine medication. This drug may be used as a treatment for annual or seasonal allergic and vasomotor rhinitis (inflammation of the membranes of the nose not caused by an allergy). This medication is also used as a treatment to provide relief of cold symptoms and other conditions such as urticaria (hives), angioedema, anaphylactic reactions, pruritus, and allergic conjunctivitis.

Zirtec works by blocking a certain natural substance (called histamine) that your body makes during an allergic reaction. It works against the production of histamine, and belongs to as class of medications called antihistamines.

Zirtec is available under the following different brand names: Zyrtec, Zyrtec Allergy, Children's Zyrtec Allergy, Children's Zyrtec Hives Relief, PediaCare Children's 24 Hour Allergy, Aller-Tec, and Wal-Zyr.

Dosages of Zirtec:

Adult and pediatric dosages

  • 5 mg orally once per day, may increase to 10 mg per day maximum, depending on the severity of the symptoms, not to exceed 5 mg per day in patients over 77 years old

Dosage Considerations – Should be Given as Follows:

Allergic Conditions, Including Hay Fever and Hives

Perennial and seasonal allergic rhinitis and vasomotor rhinitis; relief of symptoms from colds, hives, rapid swelling, acute allergic reactions, pruritus, and allergic conjunctivitis

  • 5 mg to 10 mg orally each day, depending on severity of symptoms; not to exceed 10 mg each day.

  • Children under 2 years: Safety and efficacy not established

Children 2-6 years old

  • 2.5 mg (0.5 teaspoon) oral solution orally once daily; can increase to 5 mg orally once per day or 2.5 mg orally twice daily; not to exceed 5 mg per day

Children over 6 years:

  • 5-10 mg orally each day, depending on severity of symptoms; not to exceed 10 mg per day

  • GFR greater than 50 mL/min: Dose adjustment not necessary
  • GFR less than 50 mL/min: 5 mg orally each day

Renal impairment, pediatric

  • GFR equal to 30 mL/min/1.73 m²: Dose adjustment not necessary
  • GFR 10-29 mL/min/1.73 m²: Decrease dose by 50%
  • GFR lower than 10 mL/min/1.73 m²: Not recommended

  • Intermittent hemodialysis: 5 mg orally each day; may also administer 3 times weekly

  • Intermittent hemodialysis or peritonealdialysis: Decrease dose by 50%

  • Dose adjustment not provided by manufacturer's label

  • May be taken with or without food

How much to take

Zirtec comes as tablets and capsules (10mg) and as a liquid medicine (labelled either 5mg/ml or 1mg/1ml).

The usual dose in adults is 10mg once daily.

Doses are usually lower for people with kidney problems.

For children, your doctor will use your child's weight or age to work out the right dose.

If you have bought Zirtec for a child, follow the instructions on the packet.

Depending on their age, children may take Zirtec twice a day. In this case, try to space the doses 10 to 12 hours apart.

Zyrtec and Drug Interactions

Many drugs can interact with Zyrtec.

Tell your doctor about all the medicines you take, including prescription and non-prescription medicines, vitamins, and herbal supplements. The followingmedications are known to have significant interactions with Zirtec oral:

    Pilsicainide

    An interaction of Zirtec with pilsicainide has been described (4 A ) .

    A 72-year-old woman with renal insufficiency who was taking oral pilsicainide 150 mg/day complained of feeling faint 3 days after she started to take oral Zirtec 20 mg/day. She had a wide QRS complex and sinus bradycardia. These effects were relieved by withdrawing pilsicainide. Zirtec was continued and its plasma concentration fell when pilsicainide was withdrawn, which suggested that the fainting symptoms were induced by a pharmacokinetic drug–drug interaction.

    A pharmacokinetic study in six healthy men after a single dose of Zirtec 20 mg, pilsicainide 50 mg, or both showed that the renal clearance of each was significantly reduced by co-administration. In vitro studies using Xenopus oocytes with microinjected human organic cation transporter 2 and renal cells transfected with human multidrug resistance protein 1 showed that the transport of the substrates of these transporters was inhibited by both Zirtec and pilsicainide. The authors concluded that although Zirtec has less potential for causing dysrhythmias than other antihistamines, an interaction should be considered in patients with renal insufficiency receiving pilsicainide. It is important to note that the 20 mg dose of Zirtec given to the patient and the healthy volunteers is twice the recommended dose.

    Q: I read the other day that Zyrtec and hydrochlorothiazide (HCT, diuretic) can cause weight gain. I am struggling to lose any weight; could this be the cause?

    A: Zyrtec (Zirtec) is an antihistamine used in the treatment of allergies, hay fever, angioedema, and urticaria. The most common side effect in patients aged 12 years and older with Zyrtec is somnolence. Additional infrequent (less than 2%) side effects with Zyrtec include increased weight. Hydrochlorothiazide is a diuretic (water pill) commonly used in the treatment of high blood pressure. Side effects with hydrochlorothiazide include hypokalemia, high blood sugar, hyperlipidemia, headache, nausea/vomiting, photosensitivity, and weight gain.

    What if I forget to take Zirtec?

    Take your forgotten dose as soon as you remember, unless it is nearly time for your next dose. Do not take a double dose to make up for a forgotten dose.

    If you forget to give a dose to a child who is taking Zirtec twice a day, you can give the dose if it’s within 4 hours of when they should have had it. If you remember more than 4 hours after, do not give the missed dose. Instead, wait until the next dose and carry on as normal.

    If you forget doses often, it may help to set an alarm to remind you. You could also ask your pharmacist for advice on other ways to help you remember to take your medicine.

    Which drugs or supplements interact with Zirtec?

    Theophylline (Theo-Dur, Respbid, Slo-Bid, Theo-24, Theolair, Uniphyl, Slo-Phyllin)reduces the breakdown of Zirtec by 16% and can increase blood levels of Zirtec. Drugs that cause drowsiness may add to drowsiness resulting from Zirtec.

    What Is Zyrtec (Zirtec)?

    Zyrtec is the brand name of Zirtec, an over-the-counter (OTC) antihistamine used to treat cold and allergy symptoms such as sneezing, itching, watery eyes, or runny nose.

    Zirtec is also used to treat itching and swelling caused by chronic hives.

    Manufactured by McNeil-PPC, Inc, Zyrtec comes in the form of tablets, chewable tablets, and syrup.

    Zyrtec was a prescription medication until 2007 when The Food and Drug Administration (FDA) approved it as an OTC medication.

    Following the approval, Zyrtec was reportedly the highest-grossing new non-food product of 2008 in the United States.

    CETIRIZINE

    Zirtec is a carboxylic acid metabolite of hydroxyzine with the carboxyl group having a negative charge at physiologic pH. Zirtec is highly specific for the H 1 receptor, demonstrating no anti-cholinergic, anti-serotonergic, or calcium channel blocking activity. Absorption from the gastrointestinal tract is rapid, with maximum serum concentrations 1 hour after oral administration of a 10-mg dose. Zirtec has a mean plasma half-life of approximately 8 hours and its terminal elimination half-life is nearly 25 hours. Zirtec is not significantly metabolized in the liver. Only 8–10% is metabolized by the P450 cytochrome oxidase pathway. This may make it the drug of choice in patients who have liver disease or are taking other drugs affecting the cytochrome P450 enzyme system. The serum elimination half-life of Zirtec is less in children than in the elderly and is markedly prolonged (19 hours) in adults with renal insufficiency. Its time course in the plasma closely parallels its wheal inhibition activity, with maximum inhibition achieved between 4 and 8 hours. The mean percentage inhibition of the histamine-induced wheal reaction is approximately 73%, and some inhibition is still detectable at 36 hours.

    Alcohol consumption while taking Zirtec results in sedation and driving impairment.

    Zirtec reduces both the early- and late-phase cutaneous reactions to allergen injection. 21 This is thought to be due to modulation of the migration of inflammatory cells, especially eosinophils, to the site of the reaction. 14 This anti-inflammatory activity may also account for its ability to diminish the lesions of delayed-pressure urticaria, whereas other antihistamines are normally ineffective in this condition. 22 In addition, Zirtec has been used in the treatment of many allergic disorders, including acute urticaria/angioedema, several physical urticarias, atopic dermatitis, and nasal polyposis. 18 Like desloratadine, Zirtec has also been shown to improve asthma symptoms in patients with rhinitis and asthma. 18

    Can I drink alcohol with Zirtec?

    It’s best not to drink alcohol while you’re taking Zirtec as it can make you feel sleepy.

    Teratogenicity

    In a prospective cohort study in 196 pregnant women who had taken Zirtec during the first trimester and 1686 controls who had not been exposed to potential teratogens there was no evidence of teratogenicity .

    Hives and itching

    Zirtec is used for the treatment of the uncomplicated skin manifestations of chronic hives in adults and children 6 months of age and older. It significantly reduces the occurrence, severity, and duration of hives and significantly reduces itching.

    When to take it

    You may only need to take Zirtec on a day you have symptoms - for example, if you have been exposed to a trigger like animal hair.

    Or you may need to take it regularly to prevent symptoms - for example, to stop hay fever during spring and summer.


© Copyright 2017-2020 - rootsdentclinic.com - We Care About You!

Sitemap